Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Hopf bifurcation in the presence of symmetry

Authors: Martin Golubitsky and Ian Stewart
Journal: Bull. Amer. Math. Soc. 11 (1984), 339-342
MSC (1980): Primary 58F22; Secondary 58F14
MathSciNet review: 752793
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • J. Alexander and J. F. G. Auchmuty [1984], Bifurcation of phase-locked solutions of coupled oscillators (in preparation).
  • J. F. G. Auchmuty [1979], Bifurcating waves, Ann. New York Acad. Sci. 316, 263-278. MR 556835
  • A. K. Bajaj [1982], Bifurcating periodic solutions in rotationally symmetric systems, SIAM J. Appl. Math. 42, 1078-1098. MR 673527
  • P. Chossat and G. Iooss [1984], Primary and secondary bifurcation in the Couette-Taylor problem, Nice (preprint). MR 839319
  • S. N. Chow, J. Mallet-Paret and J. Yorke [1978], Global Hopf bifurcation from a multiple eigenvalue, Nonlinear Anal. 2, 753-763. MR 512165
  • G. Cicogna [1981], Symmetry breakdown for bifurcations, Lett. Nuovo. Cimento (2) 31, 600-602. MR 631456
  • M. Golubitsky and W. F. Langford [1981], Classification and unfoldings of degenerate Hopf bifurcations, J. Differential Equations 41, 375-415. MR 633825
  • M. Golubitsky and I. N. Stewart [1984a], Hopf bifurcation in the presence of symmetry, Arch. Rational Mech. Anal. (to appear). MR 765596
  • M. Golubitsky and I. N. Stewart [1984b], Symmetry and stability in Taylor-Couette flow, SIAM J. Math. Anal. (submitted). MR 826694
  • J. K. Hale [1978], Nonlinear analysis and mechanics: Heriot-Watt Symposium, Vol. I (R. J. Knopf, ed.), Res. Notes in Math., Vol. 17, Pitman, San Francisco, pp. 59-157. MR 501048
  • E. Ihrig and M. Golubitsky [1984], Pattern selection with O (3) symmetry, Phys. D (to appear). MR 775276
  • H. Kielhöfer and R. Lauterbach [1983], On the principle of reduced stability, J. Funct. Anal. 53, 99-111. MR 722505
  • J. E. Marsden and M. McCracken [1976], The Hopf bifurcation and its applications, Appl. Math. Sci. 19, Springer, New York. MR 494309
  • D. Rand [1982], Dynamics and symmetry: Predictions for modulated waves in rotating fluids, Arch. Rational Mech. Anal. 79, 1-38. MR 654913
  • M. Renardy [1982], Bifurcation from rotating waves, Arch. Rational Mech. Anal. 75, 49-84. MR 654915
  • D. Ruelle [1973], Bifurcation in the presence of a symmetry group, Arch. Rational Mech. Anal. 51, 136-152. MR 348796
  • D. H. Sattinger [1983], Branching in the presence of symmetry, CBMS Regional Conf. Ser. in Appl. Math., no. 40, SIAM, Philadelphia. MR 764932
  • S. Schecter [1976], Bifurcations with symmetry, The Hopf bifurcation and Its Applications (J. E. Marsden and M. McCracken, eds.), Appl. Math. Sci. 19, Springer, New York, pp. 224-249. MR 494309
  • S. A. Van Gils [1984], Some studies in dynamical system theory, Ph.D. Thesis, Vrije Univ., Amsterdam.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 58F22, 58F14

Retrieve articles in all journals with MSC (1980): 58F22, 58F14

Additional Information


American Mathematical Society